Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 10:44 PM CDT for Johnson County, Pope County, Saline County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 10:44 PM CDT (03:44 UTC)
- Expired
- Mar 15, 2012, 11:09 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Pope County, IL, Saline County, IL
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KPAH 160344
SVRPAH
ILC087-151-165-160430-
/O.NEW.KPAH.SV.W.0097.120316T0344Z-120316T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHERN POPE COUNTY IN SOUTHERN ILLINOIS...
SOUTHWESTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 1130 PM CDT.
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CREAL SPRINGS...OR 9 MILES NORTHEAST OF
VIENNA...AND MOVING EAST NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
DIXON SPRINGS...NEW BURNSIDE...STONEFORT AND EDDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3767 8861 3740 8847 3737 8858 3737 8872
3756 8886 3761 8876 3760 8871 3763 8871
TIME...MOT...LOC 0344Z 250DEG 15KT 3753 8876
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
887
WWUS53 KPAH 160354
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 PM CDT THU MAR 15 2012
ILC087-151-165-160430-
/O.CON.KPAH.SV.W.0097.000000T0000Z-120316T0430Z/
JOHNSON IL-POPE IL-SALINE IL-
1054 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE...NORTHERN POPE AND NORTHEASTERN JOHNSON COUNTIES IN SOUTHERN
ILLINOIS UNTIL 1130 PM CDT...
AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF CREAL SPRINGS...OR 13 MILES NORTHEAST OF VIENNA...MOVING
EAST AT 15 MPH.
LAT...LON 3767 8861 3741 8848 3739 8860 3757 8878
3760 8876 3760 8873 3760 8871 3763 8871
TIME...MOT...LOC 0354Z 250DEG 15KT 3754 8871
WIND...HAIL 60MPH 1.00IN
$$400
WWUS53 KPAH 160409
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1109 PM CDT THU MAR 15 2012
ILC087-151-165-160420-
/O.CAN.KPAH.SV.W.0097.000000T0000Z-120316T0430Z/
JOHNSON IL-POPE IL-SALINE IL-
1109 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE...NORTHERN
POPE AND NORTHEASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3767 8861 3741 8848 3739 8860 3757 8878
3760 8876 3760 8873 3760 8871 3763 8871
TIME...MOT...LOC 0410Z 250DEG 15KT 3756 8863
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:17 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 15, 6:17 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CDT THU MAR 15 2012 .UPDATE... UPDATED FOR THE 00Z TAF ISSUANCE. && .DISCUSSION... /ISSUED 311 PM CDT THU MAR 15 2012/ ANOTHER MCV IN THE VICINITY OF LIVINGSTON COUNTY WILL CONTINUE TO MOVE EAST OUT OF THE AREA BY 00Z. A LINE OF STRONG TO SEVERE STORMS HAS DEVELOP ON AN OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. SOME GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THE BOUNDARY...BUT THE SEVERE THREAT CONTINUES TO BE PULSY LARGE HAIL. GIVEN HOW WORKED OVER THE AIRMASS IS OVER OUR AREA...WOULD BE SURPRISED IF THE STORMS OVER CENTRAL MISSOURI SURVIVE DEEP INTO OUR AREA. WILL HAVE TO WATCH THE WESTERN FOUR COUNTIES IN SOUTHEAST MISSOURI...BUT THAT SHOULD BE IT. SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 311 PM CDT THU MAR 15 2012 BEEN REAL BUSY WITH ACTIVE WEATHER TODAY...SO WILL BE BRIEF. THE FORECAST THROUGH SATURDAY NIGHT IS BASICALLY THE SAME...WARM AND HUMID WITH DAILY CHANCES OF THUNDERSTORMS OVER AT LEAST SOME PORTION OF THE FORECAST AREA. ANYTHING THAT MAKES IT INTO THE WEST SHOULD DIE OFF QUICKLY WITH EASTWARD PROGRESS AND LOSS OF HEATING THIS EVENING. SEE LITTLE TANGIBLE REASON FOR CONVECTIVE DEVELOPMENT LATER TONIGHT...SO TRENDED QUICKLY DOWN TO LOW CHANCE POPS BEHIND THE MCV THIS EVENING. COULD SEE DIURNAL DEVELOPMENT BY EARLY AFTERNOON FRIDAY...MAINLY IN THE SOUTHEAST...SO RAMPED CHANCE POPS BACK UP A BIT THEN. WILL SEE A LULL WITH ONLY SLIGHT POPS FOR MUCH OF FRIDAY NIGHT...BUT THE MODELS ARE INDICATING SOME DEVELOPMENT TOWARD 12Z SATURDAY MAINLY IN THE NORTHEAST HALF OF THE AREA. BACK TO DIURNAL CHANCES SATURDAY AFTERNOON...AND THEN IT SEEMS THAT THE RIDGE MAY FINALLY DRY US OUT SATURDAY NIGHT. LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 311 PM CDT THU MAR 15 2012 PATTERN OF RIDGE OVER THE EASTERN U.S. AND A TROUGH OVER THE WEST WILL CONTINUE UNTIL WEDNESDAY. AFTER THAT THE TROUGH OVER THE WEST LIFTS AND WEAKENS AS IT MOVES TOWARD THE GREAT LAKES. THE MAIN CORRIDOR OF PRECIPITATION WILL BE OVER THE PLAINS MONDAY AND TUESDAY AND SHOULD START REACHING AT LEAST OUR WESTERN SECTIONS BY WEDNESDAY. EXPECT MORE WIDESPREAD THUNDERSTORMS BY THURSDAY AS THE SYSTEM LIFTS AND THE RIDGE OVER THE EAST BREAKS DOWN. WENT WITH TEMPERATURES CLOSER TO MEX VALUES AS THE BLENDED APPROACH LOWERS THEM TOO FAST. ALSO RAISED DEW POINTS BASED UPON CONTINUED SOUTHERLY FLOW AND MOS GOING TOO CLOSE TO CLIMATOLOGY THAT FAR OUT. && .AVIATION... CONVECTION SHOULD BE OVER FOR THE TAF SITES...AT LEAST FOR THE TIME BEING. MAY SEE WIDELY SCATTERED DIURNAL TSRA AFTER 16Z FRIDAY SO INCLUDED CB AT ALL SITES. WINDS WILL REMAIN OUT OF THE SOUTH SOUTHWEST AOB 10 KTS. OTHERWISE THE FORECAST WILL BE VFR THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....JP
Hazardous weather outlook, Mar 15, 6:32 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 632 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
In the hours before
Local storm report, Mar 15, 8:59 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD PATTON JUNCTION 37.46N 90.03W
03/15/2012 BOLLINGER MO LAW ENFORCEMENT
AREAS OF HWY 72 AND 51 ARE REPORTED UNDER WATER
&&
JAYSONWLocal storm report, Mar 15, 10:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL WEST FRANKFORT 37.90N 88.93W
03/15/2012 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
JAYSONWSpecial weather statement, Mar 15, 10:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 PM CDT THU MAR 15 2012 ILZ081-084-085-088-089-092-093-MOZ087-110-111-160415- FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER-PULASKI- CAPE GIRARDEAU-STODDARD-SCOTT- INCLUDING THE CITIES OF...WEST FRANKFORT...CARBONDALE...HERRIN... JONESBORO...VIENNA...CAIRO...MOUND CITY...CAPE GIRARDEAU... BLOOMFIELD...SIKESTON 1011 PM CDT THU MAR 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO DIME SIZE...DAMAGING WINDS...AND FREQUENT DEADLY LIGHTNING ARE POSSIBLE TO THE NORTH AND WEST OF A LINE FROM DEXTER MISSOURI TO VIENNA TO BENTON ILLINOIS.
Local storm report, Mar 15, 10:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL FREEMAN SPUR 37.86N 89.00W
03/15/2012 E1.00 INCH WILLIAMSON IL PUBLIC
POSSIBLE QUARTER HAIL REPORT FROM PUBLIC
&&
JAYSONWLocal storm report, Mar 15, 10:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL GOREVILLE 37.56N 88.97W
03/15/2012 E1.25 INCH JOHNSON IL PUBLIC
PUBLIC CALLED LOCAL NEWS TO REPORT POSSIBLE HALF DOLLAR
SIZED HAIL.
&&
JAYSONWLocal storm report, Mar 15, 10:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1033 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL FREEMAN SPUR 37.86N 89.00W
03/15/2012 E1.00 INCH WILLIAMSON IL PUBLIC
POSSIBLE QUARTER HAIL REPORT FROM PUBLIC
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 34 min |
| Mar 15, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 36 min |
| Mar 15, 10:16 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 30 min |
| Mar 15, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 37 min |
| Mar 15, 11:07 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.